Hi. It’s Jenny at AnxietyBoss.com. Our question today is from Anthony in Zelienople, PA. Can Remeron cause somnolence?
When taking Remeron, it’s normal to experience somnolence or drowsiness within the first few weeks of taking the mediation. Because every person reacts differently to medications, it can be hard to tell whether or not Remeron will cause drowsiness beforehand.
Although this side effect usually subsides, some may experience constant drowsiness that just doesn’t fade. Unfortunately, as mentioned before, there is no sure way to tell if Remeron will make you drowsy before you take it.
However, if you have taken other similar medications before, then your doctor may be able to choose a non-drowsy medication that can substitute for the Remeron. If you and your doctor are unable to find another similar medication with the same effect, then you and he may find that Remeron works very well for you and then your doctor may suggest that it can be helpful to take it before bedtime. That way you get a good night’s sleep as well.
Remeron is actually sometimes prescribed as a sleep aid for those who suffer from depression and as a treatment for insomnia.